Hi. This is my first post, so forgive any mistakes. I've been on a high dose of various benzos for almost 23 years. I've been diagnosed with GAD, PTSD, Borderline Personality Disorder, OCD, and panic attacks. I used to drink a 6-pack of beer daily to help with my symptoms, but my doctor told me alcohol will not work long-term to treat my symptoms. I started on 4 Mg/day of Xanax 23 years ago. Xanax worked wonders for me, but unfortunately, after 10 years, Xanax became ineffective. The Xanax used to make me feel very happy (I also suffer from major depression). When the Xanax quit working, I was admitted into the psych ward where a new Dr put me on 3.5 Mg/day of Klonopin (I take generic clonazepam). When I was first prescribed Xanax, I was also prescribed 150 Mg/day of Zoloft. The Zoloft did nothing for my depression. All it did was make me throw up 2 to 3 times a day, grind my teeth, put electric shock sensations through my brain, and caused a permanent thing called Tardive Dyskinesia, which makes me unable to stop moving certain muscles, and my face is now in a permanent grimace. I've tried ALL the SSRI's, and the newer SNRI's (Mirtazapine was worst-I couldn't even speak when on that drug and developed uncontrollable shaking and extreme angry outbursts), but they all caused the nausea, teeth grinding, and other unpleasant side effects. Even tried the old tricyclic (Elavil, etc) antidepressants with no success. I've seen 4 GP's, and they have all said I will likely be on benzos for the rest of my life. Now, here's my question: Xanax made me feel VERY happy and I had absolutely no depression while on them (10 years). Since I've been on the clonazepam, I get more and more depressed every day. I'm seeing my psychiatrist in a month, and am considering asking to be switched over to Librium. I've researched the side effects of various benzos, and depression is listed as a side effect of clonazepam, while Librium does not list depression as a side effect. Does anyone here have experience with long term Librium use, and if it caused depression? I read through many of the reviews of Librium here on this site, but most were relating to alcohol withdrawals, and a few relating to anxiety, and no-one mentioned depression as a side effect of Librium. I'm hoping someone has some experience with this medication. I don't want to slip further into this horrible depression, which coincidentally started when I was switched from Xanax to Klonopin. I should also mention that during my trial of Xanax and other benzos, I tried 40 Mg/day of Valium (I think they were 10 Mg-they were round, light blue, scored tablets, but the Valium also made me feel extremely depressed, to the point of tears. Ativan worked somewhat, but turned me into a zombie that would fall asleep anywhere. A few details about myself. I'll be 60 in a few years. I used to own a 6 bedroom home on an acreage which I lost in divorce. I haven't been able to work for 23 years, and live on a small disability pension. I do not have a home anymore. Rents here are $1800/month for a 1 bedroom apartment, and I only get $960 a month on my pension, so I'm going between living in my car, and couch-surfing when I can. This life in itself is enough to cause depression, but at least the Xanax made me not care and I was happy. Hoping Librium can be my savior. Thanks for any and all advice!
Hello Dave-1963, Sorry to hear that you are going through all this emotional pain! I can relate to your problem... I have been on Alprazolam (Xanax) for a very long time for my anxiety & pain, but Xanax is short acting (only lasts 4-6 hrs. the most). One needs to dose constantly with that drug! I personally have not used Librium, but Valium 10mg is longer acting & helps me with muscle relaxation, take the Valium only at bedtime & .5mg of Xanax 2 times during the day. I suffer from severe Spinal Stenosis & Fibromyalgia, my Rheumatologist has had me on Lyrica for 8yrs. now and it helps with the pain. Also, taking the antidepressant Mirtazapine 15mg. at bedtime (which allows me to sleep better as well). I have tried so many different SSRI's and they don't agree with me... have a very sensitive metabolism & can't tolerate them. My psychiatrist does not have a problem prescribing me benzodiazepine's ... I most likely will be on them the rest of my life! Speak with your doctor regarding the Librium and see how he responds!
Good luck to you & stay well
Librium is very mild,and such low doses shouldn't give you any real bad side effects. Sounds like benzodiazepines in general are not something that works for you.I have tried them all.slowly taper yourself off.and stop.trust me there worse than a six pack of beer.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.